Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 232, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 23, 2001, 8:51 PM CDT for Marshall County, Maury County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 23, 2001, 8:51 PM CDT (01:51 UTC)
- Expired
- Sep 23, 2001, 9:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Marshall County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 85 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 9:00 PM CDT | Thunderstorm Wind 50 E | Columbia, TN | Law enforcement reported power lines were down on Patterson Drive east of Columbia. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
414 WUUS54 KOHX 240153 SVRBNA TNC117-119-240215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 851 PM CDT SUN SEP 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MARSHALL COUNTY IN TENNESSEE EAST CENTRAL MAURY COUNTY IN TENNESSEE * UNTIL 915 PM CDT * AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES WEST OF CHAPEL HILL...OR ABOUT 4 MILES EAST OF COLUMBIA...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... JUST WEST OF CHAPEL HILL AT 915 PM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING HAIL AND WINDS, WHICH MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS. $$ JLM LAT...LON 3569 8705 3551 8705 3549 8665 3572 8665
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 1:50 PM CDT, 7 hours 1 minute earlier.
Area forecast discussion, Sep 23, 1:50 PM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CDT SUN SEP 23 2001 A FEW TSTMS POPPING UP IN SOUTHERN AND WESERN MIDDLE TN, AS AIR MASS OVER THE MID-STATE DESTABILIZES. HOWEVER, BEST CHANCE FOR SHRA AND TSRA WILL BE AFTER SUNSET, AS PRE-FRONTAL TROF AND CDFNT MOVE INTO THE FA. AT 18Z, CDFNT STRETCHED FROM NEAR CHI TO SWRN MO AND SWRN OK. PRE-FRONTAL TROF WAS OBSERVED FROM CHI INTO MO BOOTHEEL AND NERN TX. TSTMS HAVE DEVELOPED TODAY INVOF BOTH CONVERGENCE BOUNDARIES, OVER MO (ALONG CDFNT) AND OVER SERN TX AND WRN LA (ALONG PRE-FRONTAL TROF). AS CHANNEL OF DEEP RH DEVELOPS OVER LOWER AND MID MS VALLEY AND PUSHES IN AHEAD OF CDFNT TONIGHT, LOOK FOR NUMEROUS SHRA AND TSRA TO INVADE THE MID-STATE. WILL PROBABLY KEEP ZFP POPS MORE IN LINE WITH THE WETTER AVN TONIGHT, AND GO CLOSE WITH AVN AND NGM MOS POPS FOR MONDAY, AS PRECIP DIMINISHES. WRAP-AROUND MOISTURE BEHIND THIS CDFNT IS EXEMPLARY OF OUR MOVEMENT INTO THE COOL SEASON, AND LATEST MODEL DATA SUGGESTS LOW CLOUDS COULD LINGER OVER MUCH OF OUR FA WELL INTO MONDAY NIGHT AND INTO TUESDAY MORNING AS WELL. 1000-850MB MOISTURE REMAINS AOA 70% OVER ABOUT THE EASTERN TWO-THIRDS OF OUR FA THROUGH 12Z TUE, WITH NGM ISENTROPIC PLOTS (USING 285K) INDICATING A BKN-OVC LAYER OF LOW CLOUDS OVER THE SAME GENERAL AREA. THUS, WILL PROBABLY TREND CLOUDY CONDITIONS A LTL LONGER THAN PREV FCST PACKAGE AND GO FOR PARTIAL CLEARING AFTER MIDNIGHT IN THE BNA VCNTY AND CLOUDY CONDITIONS FOR THE PLATEAU ALL THE WAY THROUGH EARLY TUESDAY MORNING. OTHERWISE, WILL PROBABLY MAKE JUST MINOR MODIFICATIONS TO CURRENT ZFP. LOOK FOR A SGFNT TREND TOWARD AUTUMN WX ON TUESDAY, AS SUNSHINE RETURNS, BUT FAILS TO WARM US OUT OF THE 60S ALSO, CANT RULE OUT SOME MIN TEMPS IN THE UPPER 30S IN OUTLYING AREAS BY WEDNESDAY AND THURSDAY MORNING (BRRR). BNA CU 061/066 048/066 043 1983- CSV CB 059/063 043/060 039 19861 .BNA...NONE. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 37 min |
| Sep 23, 9:06 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 24 min |
| Sep 23, 9:51 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 24 min |
| Sep 23, 10:17 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 28 min |
| Sep 23, 10:50 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.